MAUDE Adverse Event Report: SYNTHES GMBH GUIDE ROD Ø2.5 F/HOLLOW DRILL W/STOP L23; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE ROD Ø2.5 F/HOLLOW DRILL W/STOP L23; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.019.026
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
When performing the entry point the specialist ignored the indication that he must align the starter bit with the guide.Therefore when pressure was applied with the motor it bent and broke, leaving part of it in the patient.Part of the guide remained in the proximal humerus and could not be removed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: recaptured codes on h6 (medical device problem code).H3, h6: photo investigation: the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that ¿03.019.026, guide rod ø2.5 f/hollow drill w/stop l23¿ has broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.For the other reported event, the reported condition cannot be confirmed as the provided evidence was not sufficient to confirm the reported event of embedded device.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the guide rod ø2.5 f/hollow drill w/stop l23 would contribute to the complained device issue.Based on the investigation findings, guide rod ø2.5 f/hollow drill w/stop l23 was broken because of component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part: 03.019.026-15; lot: 51879p5; manufacturing site: balsthal; release to warehouse: 03-mar-2025.A dhr evaluation was performed for the finished device article #03.019.026-15, lot #51879p5, and no non-conformance's were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE ROD Ø2.5 F/HOLLOW DRILL W/STOP L23
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key23457401
Report Number8030965-2025-10981
Device Sequence Number8073927
Product Code FZX
UDI-Device Identifier07611819427518
UDI-Public(01)07611819427518(10)51879P5
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.026
Device Lot Number51879P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown